PDA

View Full Version : Im new..



ritzbit
04-26-2009, 11:41 AM
I was just diagnosed with an "unspecified diffuse connective tissue disease" a few months ago. My doctor says I have lupus but its in the early stages. so they cant actually call it lupus yet. Since diagnosed I've started taking 5 pills a day. Which I think is ridiculous. Im only 16. All of this started because I have Raynauds and had an ulcer forming on one of my fingers. My regular doctor was concerned so he sent me to a rheumatologist. I had to get a bunch of blood work done. They said I had "positive RO antibodies and Sicca symptoms". All of it went way over me and my mothers head. My doctor confuses me half the time when she tries to explain things to me.

In the past few months since I started taking Plaquenil, Norvasc, and birth control for my acne I've felt worse than I did before. I didnt even feel sick. My only problems were my fingers and I was really tired all the time. Now Im always iritable and my stomach hurts really bad all the time. I figure it has something to do with all the new medicine at once. If anyone could help explain more about lupus to me or anything else I would really appreciate it.

dsunshine
04-26-2009, 12:22 PM
First off...WELCOME WELCOME Ritzbit!
MY heart breaks and aches for you being only 16 and having these symptons and taking all the pills you have to. Stay strong and positive. I too am new to this site and I was diagnosed with what is considered mild Lupus but I sure don't feel like it is mild. I know how foggie and complicated doctors can be. Perhaps ask them to explain it slowly to you. You can also look up the Mayo Clinic or other memebers on here will explain things to you as you bring about specific questions so keep the dialogue open and coming. Everyone on this site is Extremely caring and wonderful and are here to uplift and support you when your having good and bad days.
Know and claim this as your armor as you fight this....You are a VICTOR and not a VICTUM...you beat this it does not beat you!
I wish you health and remission and I am always here if you need to vent or try to find answers together with you!

Angel Oliver
04-26-2009, 12:27 PM
Hello and welcome to you.Just take iit one day at a time and get the doctors to explain everything slowly,dont be intimidated by them.Get you rest and know you are not alone.Many members here will come and give you the help and advise you need.

Sending you gentle hugs
love
Angel.xxxxx

maguadalupe
04-26-2009, 02:04 PM
Hello welcome,just take one day at time don't worry about tomorrow or what happened yesturday that doesn't do go for you. try not to stress alot in your young age i have a daughter that is your age she get tested every year becuase she has alot of the symtoms but she contuine to come out neg. i also have lupus and the raynauds . just remember you control lupus don't let it control you.

if you have any question pls feel free to e-mail me at any time

maria

Hazel
04-27-2009, 12:28 AM
Hi ritzbit, i am quite new as well, i also have lupus and raynauds! Like you i am young i am only 17 and understand your frustration. When i was first diagnosed i was taking 7 tablets a day. You will find this will eventually be cut down. Now im only on 4! i just want to let you know that it will get better and alot easier. I never thought it would but trust me you will learn to tolerate it.

If you need any advice or support i am here to help. I know that it can be useful to talk to someone your own age who understands. Friends and family dont always want to listen but everyone here sure does! :)

Take care
xx
Hazel

Saysusie
04-27-2009, 09:54 AM
Ritzbit;
Welcome to our family. I know how frightening, frustrating and lonely having a chronic disease can be. Especially for someone as young as you. It is even more frustrating when doctors try to explain things to you, but everything they say is like a foreign language and you are left with more questions than you had before.
You are right about the reason that you are diagnosed with unspecified diffuse connective tissue disease. This basically means that you have symptoms throughout your body that point to a connective tissue disease. However, these symptoms have not yet developed enough to be diagnosed with any one specific tissue disease. Unfortunately, this is the way that all connective tissue diseases progress and it is the primary reason why it is so difficult to diagnose these diseases. For many of us, it took up to a year before we got a final diagnosis and that only happened because we developed more symptoms and/or our symptoms worsened.
It is entirely possible for new symptoms to never appear and for a person to remain diagnosed with unspecified diffuse connective tissue disease. The fortunate part is that your doctors are, at least, treating your symptoms. Many people with you diagnosis have to fight to get treatment for their symptoms.
You say that you are taking Plaquenil, Norvasc, and birth control for your acne. Plaquenil can cause nausea, stomach cramps, loss of appetite, diarrhea, dizziness, or headache. These, unfortunately, are common side effects of the drug. However, if you have severe stomach/abdominal pain, severe nausea/vomiting, easy bleeding/bruising, signs of infection (e.g., fever, persistent sore throat), seizures, shortness of breath, swelling ankles/feet, extreme tiredness, dark urine, yellowing eyes/skin, contact your doctor immediately!
To minimize stomach problems with Plaquenil, you should take it with with food or with milk. Some say that using ginger also helps with the stomach problems. I've never used it so I cannot provide any testimony to its effects.
I am glad that you decided to join our family here. Everyone here will do all that they can to help you understand this disease and to help you cope with your symptoms and medications. You are not alone, please come to us whenevery you like and there will always be someone here for you!

Peace and Blessings
Namaste
Saysusie

gina
04-27-2009, 11:31 AM
rizbit,

welcome to this site. the people here are very helpfull. you can use this site for questions to vent and play games.
Have you had any blood work?
What did it say?
The plaqunil made me too sick so i stop takin it. i take tramadol for pain and now take folic acid since its low now.
i had to stop birth control pills, my doctor said it added to my symptoms. there are ones that cause less side affects ask your obgyn. i don't have anything now and they would be the best person for putting you on the right birthcontrol meds.
i also was told i had a mild case of lupus and so far i have aches hair loss, nausea sometime, brain fog and fatigue are the worse i have but some people have it worse. so when i get to that point i will go back on plaq. excuse the spelling my brain doesn't work well anymore with that i get words and spelling mixed up.

continue writing and asking questions again you will get a lot of support on this site. the people are very nice.

ps take notes at doctors and keep a journal of symptoms now they taught me that here it helps with the appointments.
keep smiling:laugh:

lucky7
04-30-2009, 03:14 PM
WELCOME Rizbit! How cute a name!!! :cute: You are very young and im sorry you have to deal with this at such a young age but you will be a stronger person for it, i know it doesnt seem that way now but time will help you to except what you have been dealt. We are here to HELP you and to LISTEN when you need us. The people here are WONDERFUL and SO SUPPORTIVE and INFORMATIVE, you will leave this site feeling better, i guarantee it!!!! XXXXXXXXXXXXX